Thunderstorm Wind, Atkinson
- When
- May 29, 5:26 PM EST
- Where
- Atkinson County, Kirkland
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.317, -82.917
Large trees and power lines were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 29, 1:30 PM EST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE MAY 29 2001 FIRST ROUND OF CONVECTION HAS QUICKLY MOVED OFFSHORE WITH MORE STORMS DEVELOPING OVER N AND W PART OF CWA. SHORT WAVE NOW MOVING INTO AREA AS WATER VAPOR LOOP SHOWS DRY AIR ALOFT TO OUR NW. EXPECT CONVECTIVE ACTIVITY TO CONTINUE INTO EVENING HOURS SO WILL KEEP HIGH POPS ACCORDING TO LATEST RADAR TRENDS. TOMORROW AIRMASS DRIES OUT IN THE UPPER LEVELS WITH SHORT WAVE PASSAGE...AROUND 1.25. STILL ENOUGH LOW LEVEL MOISTURE AND WITH LIGHTER SW WINDS THE EAST COAST SEABREEZE WILL RETURN WARRANTING A 30 POP. UPPER LEVEL VORTICITY MAXIMUM WILL MOVE SE ACROSS GA PROVIDING SOME LIFT ALSO. MOS TEMPS IN CLOSE AGREEMENT AND LOOK GOOD. MOS POPS LOOK TOO LOW NEXT TWO DAYS SO WENT ABOVE GUIDANCE. MARINE...SURFACE LOW NOW ALONG SC COAST AND MOVING NE. WINDS AND PRESSURE GRADIENT SHOULD SLACKEN OVER GA WATERS SO WILL MAKE ONE GROUPING. FRONT MOVES INTO WATERS LATER TONIGHT AND WASHES OUT. ANOTHER FRONT SATURDAY NIGHT. CONDITIONS SHOULD REMAIN BELOW HEADLINE CRITERIA. PRELIM AMG 65/89/66/89 4323 SSI 68/91/67/92 6323 JAX 67/90/67/90 6323 GNV 68/91/6H7/92 6323 04 .JAX... FL...NONE. GA...NONE. MZ
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-300000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1246 PM EDT TUE MAY 29 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AN APPROACHING COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD REACH SEVERE LIMITS AND PRODUCE WIND GUSTS GREATER THAN 58 MPH AND HAIL LARGER THAN 3/4 INCH IN DIAMETER...AS WELL AS FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU. MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF THREATENING WEATHER APPROACHES. SPOTTER ACTIVATION MAY BE REQUIRED. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATSION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down.
Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250450, 5250451.